MAUDE Adverse Event Report: COVIDIEN 60ML SYRINGE LUER LOCK (NS); SYRINGE, PISTON

COVIDIEN 60ML SYRINGE LUER LOCK (NS); SYRINGE, PISTON
Model Number 8881160629
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported 1 unit has a broken syringe tip.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.A physical sample was not received for the investigation.However, one photo was provided.The photo was visually analyzed, and the reported condition was confirmed.The photo shows a 60 ml syringe that is missing the tip from the luer end of the syringe.The tip appears to have been broken off as there appears to be some remnants of the tip still present.An exact root cause was not able to be identified at this time.The manufacturing site maintains material verification processes.The raw materials must pass an inspection and certification review before release to the floor for production.The manufacture of all molded, printed, assembled, and packaged product is conducted within a validated process inside a controlled manufacturing area.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications, and molded components are visually and physically tested for adherence to the quality inspection standard.Personnel are trained and certified in the operation of the molding, assembly, and packaging equipment, and product evaluation and documentation requirements.Procedures and standard work instructions exist for the set-up, operation and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.Process inspectors are required to conduct visual and physical evaluations of the product and packaging, to the quality inspection standard, at prescribed intervals during the manufacture of all lots and shop orders and cannot release product unless the required aql has been met per specifications.A lot cannot be released unless it passes specification requirements.No corrective actions are deemed necessary at this moment.The process is running according to product specifications meeting quality acceptance criteria.However, a quality alert was initiated to create awareness of the reported and confirmed condition.We will continue to monitor the process for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
60ML SYRINGE LUER LOCK (NS)
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10454380
Report Number1915484-2020-01185
Device Sequence Number19904565
Product Code FMF
UDI-Device Identifier10884521010963
UDI-Public10884521010963
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881160629
Device Catalogue Number8881160629
Device Lot Number925252X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date10/23/2020
Patient Sequence Number1